MAUDE Adverse Event Report: MENTOR TEXAS ARTOURA BREAST TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE

MENTOR TEXAS ARTOURA BREAST TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE
Catalog Number TEXP140RH
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 06/22/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The mentor failure analysis lab has received the device for evaluation.The analysis has begun, but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.The device history record (dhr) was reviewed, and no anomalies were found related to this complaint.In addition, the dhr review verifies that the device was manufactured in accordance with documented specification and procedures.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a (b)(6) female patient underwent primary breast reconstruction with artoura breast tissue expander 600cc breast prosthesis.Deflation of the left expander was identified.As a result, the patient underwent unilateral removal and replacement with mentor memorygel breast implant 600cc gel breast prosthesis on (b)(6) 2018.
 
Additional Manufacturer Narrative
Upon receipt by mentor, the device returned without fluid.Brown material was observed within the device.No foreign material was observed on the shell surface.Product evaluation discovered a rent at the juncture of the patch.No other anomalies were discovered.The complaint was confirmed since a rupture was found on the device.However, at this point it is not possible to determine the root cause of such damage or the etiology of the brown material found on the device.The device history record (dhr) of lot number 6955629 was reviewed and no anomalies were found related to this complaint.In addition, the dhr review verifies that the device was manufactured in accordance with documented specification and procedures.There is no evidence that the issue is related with manufacturing.Breast implants are not considered lifetime devices and deflation is a known complication associated with these devices and is referenced in our product insert data sheet.Manufacturer¿s reference number: (b)(4).

Brand Name
ARTOURA BREAST TISSUE EXPANDER
Common Device Name
EXPANDER, SKIN, INFLATABLE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key7721067
Report Number1645337-2018-04537
Device Sequence Number11095241
Product Code LCJ
UDI-Device Identifier00081317009498
UDI-Public00081317009498
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/29/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/27/2019
Device Catalogue NumberTEXP140RH
Device Lot Number6955629
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/18/2018
Initial Date Received by Manufacturer 06/29/2018
Supplement Date Received by Manufacturer06/29/2018
Initial Report FDA Received Date07/25/2018
Supplement Report FDA Received Date08/03/2018
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age50 YR